Alert archive / Oklahoma / Heat Advisories in 2014
Heat Advisory 6, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Aug 8, 2014, 3:11 PM CDT for 4 counties in Oklahoma. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2014, 3:11 PM CDT (20:11 UTC)
- Expired
- Aug 8, 2014, 8:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
Counties Choctaw County, OK, Haskell County, OK, Latimer County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 114 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1610 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Aug 8, 3:07 PM CDT, 4 minutes earlier.
Area forecast discussion, Aug 8, 3:07 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 307 PM CDT FRI AUG 8 2014 .DISCUSSION... A SHORT TERM HEAT ADVISORY WILL BE ISSUED THIS AFTERNOON FROM THE FORT SMITH AREA DOWN INTO SOUTHEAST OKLAHOMA AS DEWPOINTS IN THE MID 70S AND TEMPERATURES IN THE LOW 90S ARE YIELDING HEAT INDICES NEAR 105 DEGREES. TYPICAL SUMMER LIKE UPPER AND SURFACE PATTERN ACROSS THE PLAINS TODAY. THE FLOW ALOFT IS NEARLY ZONAL...SANDWICHED BETWEEN A MID LVL RIDGE TO OUR SOUTH AND A LOW LIFTING NORTHEAST INTO SD. AT THE SURFACE...A SURFACE TROUGH/BOUNDARY EXTENDS FROM WESTERN NORTH TX ACROSS SOUTHEAST OK AND WEST CENTRAL AR TO THE MO BOOTHEEL. A VERY JUICY AIRMASS IS IN PLACE OVER THE ENTIRE REGION...WITH DEWPOINTS HANGING IN THE LOW TO MID 70S. MEANWHILE...A PLUME OF SUBTROPICAL AIR HAS SPREAD OVER THE REGION IN THE MID LVLS. ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THIS BROAD ZONE OF RICH MOISTURE AND WEAK CONVERGENCE NEAR SAID SURFACE TROUGH/BOUNDARY. MORE WDLY SCATTERED DEVELOPMENT IS POSSIBLE TONIGHT AS UPPER SYSTEM/JET STREAK PASS BY TO OUR NORTH. THE NEXT DISCERNIBLE SYSTEM WILL CREST THE SOUTH CENTRAL STATES RIDGE AND DIVE SOUTHEAST TOWARD THE MID MISSISSIPPI VALLEY SUNDAY/SUNDAY NIGHT. WILL CONTINUE THEME OF PREVIOUS FORECASTS AND KEEP POPS HIGHER DURING THIS TIME FRAME. THE EURO AND GFS HAVE LATCHED BACK ONTO A MORE AGGRESSIVE AND FARTHER WEST DIGGING UPPER TROUGH OVER THE GREAT LAKES EARLY NEXT WEEK. THIS SHOULD BRING A DECENT COLD FRONT SOUTH THRU THE PLAINS MONDAY. A COUPLE OF NICE DAYS ARE IN STORE TUESDAY AND WEDNESDAY WITH HIGHS DROPPING BACK INTO THE 80S AND LOWS IN THE 60S. CHANCES OF RAIN WILL INCREASE TOWARD THE END OF THE WEEK IN A NW FLOW PATTERN ALOFT. LACY/16 && .PRELIMINARY POINT TEMPS/POPS... TUL 73 94 74 95 / 40 30 30 30 FSM 75 96 74 95 / 40 30 20 20 MLC 74 96 74 97 / 40 30 20 20 BVO 70 93 70 94 / 40 30 30 30 FYV 70 91 69 91 / 50 30 20 40 BYV 69 90 68 90 / 50 30 20 40 MKO 72 94 72 95 / 50 30 20 20 MIO 70 92 72 92 / 40 30 30 40 F10 73 94 74 96 / 40 30 20 20 HHW 75 97 74 98 / 20 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....30-16
Hazardous weather outlook, Aug 8, 12:51 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1251 PM CDT FRI AUG 8 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1251 PM CDT FRI AUG 8 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA... EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...TONIGHT. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE NEAR ANY LEFT OVER BOUNDARIES FROM THIS MORNINGS CONVECTION. A FEW STORMS MAY BE STRONG...BUT SEVERE WEATHER IS NOT EXPECTED THIS AFTERNOON. AREAS THAT RECEIVE THE MOST SUNSHINE THIS AFTERNOON MAY SEE HEAT INDEX VALUES BRIEFLY APPROACH 105 IN SOME PLACES...MAINLY ACROSS EAST CENTRAL AND SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. LATER THIS EVENING AND OVERNIGHT...THUNDERSTORMS MAY INCREASE IN COVERAGE TO THE NORTH OF THE FRONTAL BOUNDARY. A LIMITED SEVERE WEATHER RISK WILL EXIST WITH THESE STORMS...WITH LARGE HAIL BEING THE MAIN RISK TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. TUESDAY AND WEDNESDAY...NO HAZARDS. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE FRONTAL BOUNDARY WILL REMAIN IN THE AREA THROUGH THE WEEKEND BEFORE IT GETS A PUSH TO THE SOUTH MONDAY. THROUGH THIS TIME PERIOD... SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE ALONG WITH A LIMITED SEVERE POTENTIAL. AFTERNOON HEAT INDEX VALUES WILL CONTINUE TO APPROACH 105 IN SOME PLACES...MAINLY TO THE SOUTH OF THE FRONTAL BOUNDARY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 8, 2:26 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
226 PM CDT FRI AUG 8 2014
ARZ001-010-OKZ063-069-082000-
ADAIR OK-BENTON AR-DELAWARE OK-WASHINGTON AR-
226 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHWESTERN BENTON AND WESTERN WASHINGTON
IN NORTHEAST OKLAHOMA
SOUTHEASTERN DELAWARE AND NORTHERN ADAIR
AT 226 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NATURAL FALLS
STATE PARK...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WESTVILLE...BALLARD...WATTS...WEST
SILOAM SPRINGS...SILOAM SPRINGS...LAKE FRANCIS...SUMMERS...
CINCINNATI...WEDINGTON AND NATURAL FALLS STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3615 9434 3593 9449 3608 9480 3610 9480
3627 9471
TIME...MOT...LOC 1926Z 328DEG 5KT 3614 9467The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:44 AM CDT | Special Weather Statement | TSA | Creek | 46 min |
| Aug 8, 7:09 AM CDT | Special Weather Statement | TSA | Creek | 36 min |
| Aug 8, 7:28 AM CDT | Special Weather Statement | TSA | Okmulgee, Tulsa | 47 min |
| Aug 8, 2:26 PM CDT | Special Weather Statement | TSA | Adair | 34 min |
| Aug 8, 2:31 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 44 min |
| Aug 8, 3:16 PM CDT | Special Weather Statement | TSA | Adair | 29 min |
| Aug 8, 3:18 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 8 min |
| Aug 8, 3:35 PM CDT | Areal Flood Advisory | TSA | Adair | 115 min |
| Aug 8, 3:51 PM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
| Aug 8, 4:10 PM CDT | Special Weather Statement | TSA | Washington | 35 min |
| Aug 8, 4:13 PM CDT | Special Weather Statement | TSA | Haskell | 32 min |
| Aug 8, 4:44 PM CDT | Special Weather Statement | TSA | Washington | 31 min |
| Aug 8, 4:48 PM CDT | Special Weather Statement | TSA | LeFlore | 27 min |
| Aug 8, 5:01 PM CDT | Special Weather Statement | TSA | Osage | 29 min |
| Aug 8, 5:05 PM CDT | Special Weather Statement | TSA | Mayes | 40 min |
| Aug 8, 5:34 PM CDT | Special Weather Statement | TSA | Osage | 26 min |
| Aug 8, 5:57 PM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| Aug 8, 6:08 PM CDT | Special Weather Statement | TSA | Craig | 37 min |
| Aug 8, 6:29 PM CDT | Special Weather Statement | TSA | Cherokee | 31 min |
| Aug 8, 6:38 PM CDT | Special Weather Statement | TSA | Craig | 52 min |
| Aug 8, 6:51 PM CDT | Special Weather Statement | TSA | Cherokee | 24 min |
| Aug 8, 3:35 PM CDT | Special Weather Statement | TSA | Franklin | 25 min |
| Aug 8, 4:09 PM CDT | Special Weather Statement | TSA | Washington | 36 min |
| Aug 8, 4:19 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Madison, Washington | 116 min |
| Aug 8, 4:45 PM CDT | Special Weather Statement | TSA | Franklin | 45 min |
| Aug 8, 4:47 PM CDT | Special Weather Statement | TSA | Sebastian | 28 min |
| Aug 8, 5:19 PM CDT | Special Weather Statement | TSA | Sebastian | 41 min |
Nearby
Heat Advisories in Oklahoma, 2014Heat Advisories in Arkansas, 2014Every heat advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.